Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 64, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 7, 2001, 4:05 PM MDT for Santa Fe County, New Mexico. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 7, 2001, 4:05 PM MDT (22:05 UTC)
- Expired
- Jun 7, 2001, 5:00 PM MDT
- In force
- 55 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 96 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:20 PM MDT | Hail 0.75 | Lamy, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2946 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 072205 SVRABQ NMC049-072300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 405 PM MDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 500 PM MDT * AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LAMY...OR ABOUT 11 MILES SOUTH OF SANTA FE...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER GLORIETA AT 440 PM MDT THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN CAUSE PROPERTY DAMAGE. TAKE SHELTER NOW. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3554 10605 3540 10591 3549 10572 3577 10572
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:25 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 7, 1:25 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 125 PM MDT THU JUN 7 2001 SACS...SANGRES...JEMEZ HAVE ALREADY BOILED OVER AS OF 100 PM. LOOKING OUT THE WINDOW...CLOUDS ARE BUILDING OVER THE SANDIAS ALSO. TSTRMS OVER SACS WILL DRIFT WESTWARD WHILE TSTMS OVER SANGRES WILL DRIFT OUT INTO PLAINS. DUE TO LACK OF SHEAR...DONT EXPECT ANYTHING TO HOLD TOGETHER LONG...JUST SEND OUT OUTFLOW BOUNDARIES AND KICK OFF MORE TSTMS. GIVEN THE JUICY DEWPTS IN THE PLAINS WITH AN INCH PLUS OF PRECIPITABLE WATER...A COUPLE THSND JOULES OF CAPE AND A MESS OF OUTFLOW BOUNDARIES...EXPECT TSTMS TO GO WELL INTO THE NIGHTTIME HOURS OVER THE EAST WITH LOCALLY HEAVY RAINFALL POSSIBLE. WHETHER OR NOT TO GO WITH A FLASH FLOOD WATCH FOR THE EAST TONIGHT WILL BE A LAST MINUTE DECISION. BIGGEST DEPARTURE FROM GUIDANCE WILL BE IN THE EAST FOR TONIGHT. TSTMS MOVING WESTWARD INTO SOUTHWEST NEW MEXICO THIS EVENING WILL HELP SPREAD MOISTURE INTO THE WESTCENTRAL AND NORTHWEST FOR TOMMORROW. ALSO EXPECT SOME EAST WINDS IN THE CENTRAL VALLEYS TONIGHT DUE TO MULTITUDE OF THUNDERSTORMS IN THE EAST TONIGHT. THIS WILL IMPORT SUBSTANTIAL MOISTURE INTO THE CENTRAL VALLEYS. MOS GUIDANCE COVERS THIS WITH 30-40 PCT POPS IN ABQ FRIDAY. WILL ADD A MENTION OF TSTMS TO THE FCST FOR SUNDAY. BY MONDAY... ENOUGH WESTERLY WINDS TO MIX MOISTURE OUT. THEN A BACKDOOR FRONT DROPS IN FOR TUESDAY AND WEDNESDAY. WITH THE WESTERLIES FCST TO BE WELL OFF TO THE NORTH NEXT THURSDAY...WILL KEEP IN MENTION OF TSTMS. JWS ABQ BB 065/088 065/088 064 46233 SAF BB 058/083 058/083 057 46243 TCC BB 064/087 062/086 062 46625 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:04 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 56 min |
| Jun 7, 3:26 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 64 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.